Irreversible Horner's syndrome diagnosed by aproclonidine test due to benign thyroid nodule


Coskun M., Aydogan A., Gokce C., Ilhan O., Ozkan O., Gokce H. , ...More

PAKISTAN JOURNAL OF MEDICAL SCIENCES, vol.29, no.1, pp.224-226, 2013 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 29 Issue: 1
  • Publication Date: 2013
  • Doi Number: 10.12669/pjms.291.2732
  • Title of Journal : PAKISTAN JOURNAL OF MEDICAL SCIENCES
  • Page Numbers: pp.224-226
  • Keywords: Horner's syndrome, Thyroid nodule, Aproclonidine

Abstract

We are reporting an irreversible Horner Syndrome (HS) in a patient with benign thyroid gland nodule in which thyroidectomy was performed for treatment. A 37-year-old female was admitted to our clinic with a swelling in the left lobe of the thyroid gland and ptosis at the left eyelid. The clinical diagnosis of HS was confirmed pharmacologically by aproclonidine. Histopathologic examination of thyroidectomy specimen was reported as benign nodule. To the best of our knowledge, this is a very rare report in terms of thyroid benign nodule associated with irreversible HS due to cervical sympathetic chain compression.